Arkansas, 2019Flooding in Arkansas, August 26 to 31, 2019
August 26 to 31, 2019 · NWS LZK · 2 events in 1 county or zone
Heavy rain brought flooding to the Cache and White Rivers at the end of August.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache and White Rivers at the end of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 5:34 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 5:34 AM CST, 4 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
634 AM CDT Mon Aug 26 2019
.DISCUSSION...
Updated to include the 12Z aviation discussion below...
&&
.AVIATION...
Some low CIGs and fog will remain possible this morning...but
should see improving conditions later today. However...SHRA/TSRA
will return to the forecast late this evening into the overnight
period as a cold front drops south into the state.
&&
.PREV DISCUSSION...(ISSUED 405 AM CDT Mon Aug 26 2019)
SHORT TERM...Today Through Tuesday Night
An upper level shortwave trough is moving east of the CWA early this
morning...with some lingering SHRA/TSRA seen across portions of
central into ERN sections of the area earlier this morning. Chances
for precip will decrease today as this trough continues to shift
east. SRLY flow and decreasing cloud cover will allow temps to warm
back to near normal this afternoon. Dewpts will also remain fairly
high...resulting in some heat index values warming into the upper
90s to just over 100 deg. There may be a few isolated areas seeing
heat index values get near 105...but don't think this will be
widespread enough for a Heat Adv at this time.
By tonight...a cold front will drop SE into the state...with
SHRA/TSRA becoming likely. Expect this convection to drop SE into
the CWA by late this evening... to near midnight. SHRA/TSRA look to
be dropping south through central sections of the CWA by the Tue
morning...and eventually seeing precip coverage decrease by midday
Tue. Some lingering chances for SHRA/TSRA will be possible Tue
afternoon into Tue night...mainly across SRN into SW sections of the
area.
As for the threat for SVR Wx...some strong to SVR storms will be
possible with the activity tonight into early Tue morning. The best
chances for seeing strong/SVR storms will be late this
evening...mainly across far NWRN sections of the area. Damaging
winds will be the primary SVR threat...with some hail also possible.
Locally heavy rainfall may lead to isolated flash flooding. Expect
the threat for seeing severe weather to become low by Tue into Tue
night.
LONG TERM...Wednesday Through Sunday
The long term period begins with a rather amplified H500 pattern
in the form of a deep trough axis centered over the upper midwest
with dominant cyclonic flow over most of the Central US. For the
forecast area, yet again, this means mostly NW upper level flow.
Strong surface anticyclonic flow will be centered over Kansas,
creating northerly winds for the Natural State. Coupled with this,
a cold front will be positioned along the AR/LA border and will
be the focus for increased precip chances in Southern AR. Drier
and cooler air will slowly sag south through the day, bringing
below normal temperatures with highs in the 80s and lows reaching
into the 60s for much of the forecast area.
Surface high pressure will propagate to the east and eventually
settle in over the Ozarks by Thursday, suppressing any chances for
rain in the region. With dewpoints below 70 degrees, this will
allow heat indices to actually somewhat equal the real air
temperature. Greater rain chances return by Friday morning and
will persist through Saturday. H500 flow transitions to a less
amplified state as the upper low moves eastward and subtle ridging
settles in over the Rockies. A few shortwave vort maximums will
swing through the H500 flow, providing some forcing for rain
chances across mostly NW AR.
Beyond Saturday night, temperatures and low level moisture will
slowly begin to increase. However, expect temperatures to remain
near or just below normal, with mainly dry conditions forecast.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...62
Hazardous weather outlook, Aug 26, 2:08 AM CST, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
308 AM CDT Mon Aug 26 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
308 AM CDT Mon Aug 26 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Heat index values will warm into the upper 90s to just over 100
degrees this Monday afternoon...with the hottest conditions
expected across western and southwest Arkansas.
Thunderstorms return to the forecast this evening into the
overnight period. Some strong to severe thunderstorms are
possible...with damaging winds the main threat expected. Some
large hail could also be seen. The best chances for seeing severe
weather will be across the northwestern sections of the area late
this evening into the early overnight period. While widespread
heavy rainfall is not expected...locally heavy rainfall may lead
to isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
Chances for thunderstorms will remain in the forecast Tuesday
into Wednesday. However...the threat for seeing strong to severe
thunderstorms will become low. Cooler and drier conditions will
be seen to wrap up the week.
.Spotter Information Statement...
Spotter activation is not anticipated at this time.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62
Flood, Woodruff
- When
- August 26, 10:22 AM CST to August 28, 3:41 PM CST
- Where
- Woodruff County, 3.3 mi WNW of Augusta to 2 mi WSW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.294, -91.426
Heavy rain brought flooding to the White River at Augusta at the end of August.
Flood, Woodruff
- When
- August 27, 12:48 PM CST to August 31, 11:59 PM CST
- Where
- Woodruff County, 0.85 mi W of Riverside to 0.03 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.279, -91.245
Heavy rain brought flooding to the Cache River at Patterson at the end of August.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, August 26 to 30, 2019$1.4 million · EF1 · 55 events
- Excessive Heat in California, August 26 to 31, 20191 death · 6 events
- Flash Flooding and Flood in Missouri, August 26 to 27, 2019$308,000 · 1.25 in hail · 52 events
- Tornadoes and Hail in Minnesota, August 26, 2019$215,000 · EF1 · 3 events
- Flood and Hail in Nebraska, August 26, 2019$502,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, August 26 to 27, 2019$192,000 · 1.5 in hail · 25 events
- Flash Flooding in Missouri, August 26, 20192 injured · $100,000 · 7 events
- Heat in Texas, August 26, 20193 injured · 46 events
- Hail and Damaging Winds in Arkansas, August 26 to 27, 2019$110,000 · 65 kt wind · 14 events
- Flash Flooding in Mississippi, August 26, 2019$28,000 · 5 events
- Flash Flood and Hail in Kansas, August 26 to 27, 2019$25,000 · 1.75 in hail · 7 events
- Heat in Texas, August 26, 201921 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847634, 847633.